Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 34, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Mar 22, 2012, 6:32 PM EDT for Livingston County, Washtenaw County, Michigan. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2012, 6:32 PM EDT (22:32 UTC)
- Expired
- Mar 22, 2012, 6:54 PM EDT
- In force
- 22 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Livingston County, MI, Washtenaw County, MI
The radar
The Detroit radar (KDTX), 32 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
342
WUUS53 KDTX 222232
SVRDTX
MIC093-161-222330-
/O.NEW.KDTX.SV.W.0034.120322T2232Z-120322T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
632 PM EDT THU MAR 22 2012
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN...
NORTH CENTRAL WASHTENAW COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 730 PM EDT
* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF MORRICE TO
WHITMORE LAKE...AND MOVING NORTHEAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OAK GROVE AROUND 640 PM EDT.
COHOCTAH AROUND 645 PM EDT.
DEERFIELD TOWNSHIP AND HARTLAND AROUND 655 PM EDT.
TYRONE TOWNSHIP AROUND 710 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OAK GROVE... WHITMORE LAKE... PINCKNEY...
HOWELL... HARTLAND... HAMBURG...
FOWLERVILLE... COHOCTAH... BRIGHTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4278 8369 4247 8367 4239 8365 4239 8391
4264 8415 4277 8416
TIME...MOT...LOC 2232Z 222DEG 15KT 4280 8408 4241 8367
WIND...HAIL 60MPH 1.00IN
$$
SC2 follow-up statements
527
WWUS53 KDTX 222244
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
644 PM EDT THU MAR 22 2012
MIC161-222254-
/O.CAN.KDTX.SV.W.0034.000000T0000Z-120322T2330Z/
WASHTENAW MI-
644 PM EDT THU MAR 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WASHTENAW COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4278 8369 4243 8367 4243 8380 4264 8400
4277 8410
TIME...MOT...LOC 2244Z 159DEG 19KT 4278 8410 4243 8371
$$
MIC093-222330-
/O.CON.KDTX.SV.W.0034.000000T0000Z-120322T2330Z/
LIVINGSTON MI-
644 PM EDT THU MAR 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LIVINGSTON COUNTY UNTIL 730 PM EDT...
AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF MORRICE TO
WHITMORE LAKE...MOVING NORTH AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ISLAND LAKE STATE RECREATION AREA AND BRIGHTON AROUND 655 PM EDT.
OAK GROVE AROUND 715 PM EDT.
HARTLAND AROUND 725 PM EDT.
DEERFIELD TOWNSHIP AND COHOCTAH AROUND 730 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OAK GROVE... HOWELL... HARTLAND...
HAMBURG... COHOCTAH... BRIGHTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4278 8369 4243 8367 4243 8380 4264 8400
4277 8410
TIME...MOT...LOC 2244Z 159DEG 19KT 4278 8410 4243 8371
WIND...HAIL 60MPH 1.00IN
$$
SC959
WWUS53 KDTX 222254
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
654 PM EDT THU MAR 22 2012
MIC093-222305-
/O.CAN.KDTX.SV.W.0034.000000T0000Z-120322T2330Z/
LIVINGSTON MI-
654 PM EDT THU MAR 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LIVINGSTON COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4278 8369 4243 8367 4243 8380 4264 8400
4277 8410
TIME...MOT...LOC 2255Z 159DEG 19KT 4283 8413 4248 8374
$$
SCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 4:04 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Mar 22, 4:04 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 404 PM EDT THU MAR 22 2012 .SHORT TERM...TONIGHT WIDELY SCATTERED SHOWERS/THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF WEAK COLD FRONTAL BOUNDARY...WHICH HAS SAGGED SOUTH TO NEAR THE M 59 CORRIDOR LATE THIS AFTERNOON. CONVECTION CHANCES EXPAND TO MOST OF THE CWA OVERNIGHT AS SPOKE OF INCREASED MOISTURE AND LIFT APPROACHES THE AREA AS VERY SLOW MOVING UPPER LOW WOBBLES NORTHEAST INTO MISSOURI. STILL...CHANCES WILL REMAIN...AT MOST...IN THE 30 TO 40 PERCENT RANGE. LOWS OVERNIGHT WILL REMAIN VERY MILD...ESPECIALLY SOUTH OF THE AFOREMENTIONED BOUNDARY WHERE TEMPERATURES WILL BOTTOM OUT GENERALLY BETWEEN 55 AND 60. FURTHER NORTH...LOW TEMPERATURES WILL BE CLOSER TO 50 ON AVERAGE. && .LONG TERM...FRIDAY THROUGH THURSDAY THE CLOSED UPPER LOW AND ITS ASSOCIATED MODEST SURFACE REFLECTION WILL LIFT OUT OF THE EASTERN PLAINS AND TRACK ACROSS THE OHIO VALLEY THIS WEEKEND. SHOWERS AND THUNDERSTORMS HAVE BEEN ONGOING ACROSS THE CENTRAL AND SOUTHERN UNITED STATES ALONG THE LEAD EDGE OF THE LOW LEVEL THETA-E PUSH/LOW LEVEL JET AND UNDERNEATH THE REGION OF GREATEST HEIGHT FALLS ALOFT. THE NORTHERN EXTENT OF THIS LEAD EDGE OF LOWER LEVEL FORCING/MOISTURE WILL WORK THROUGH THE THE FORECAST AREA ON FRIDAY AND FRIDAY NIGHT. THIS MORNING'S 12Z DTX SOUNDING LENDS INSIGHT INTO THE AMOUNT OF DRY AIR THAT DEVELOPED WITHIN THE CURRENT RECORD-SETTING RIDGE THAT HAS BEEN PARKED OVER THE AREA FOR SEVERAL DAYS. REMNANT DRY AIR BEHIND THE PASSAGE OF THE UPPER RIDGE AXIS IS LIKELY TO IMPEDE THE NORTHEASTWARD PROGRESS OF THE SHOWERS, OR AT LEAST RESULT IN DIMINISHED COVERAGE, INTO THE AFTERNOON. HOWEVER, AN INCREASING DIURNAL COMPONENT COMBINED WITH THE ARRIVAL OF MORE PRONOUNCED HEIGHT FALLS ALOFT, MAINLY AFTER 21Z, WILL FAVOR MORE WIDESPREAD COVERAGE HEADING INTO THE EVENING HOURS. THEREFORE, ONLY MINOR ADJUSTMENTS TO THE INHERITED POP GRIDS WILL BE NECESSARY AS THE TREND TOWARD CATEGORICAL POPS AFTER 00Z IS STILL ON TRACK. ALTHOUGH A FEW RUMBLES OF THUNDER MAY ACCOMPANY THIS ACTIVITY, UNIMPRESSIVE MID LEVEL LAPSE RATES AND SOMEWHAT DAMPENED DIURNAL HEATING LOOK TO MINIMIZE ANY SEVERE POTENTIAL. LIKEWISE, THE MORE FAVORABLE WIND FIELD SHOULD ALSO BE DISPLACED TO OUR SOUTH, ALTHOUGH THE SPREAD AMONG THE 12Z GUIDANCE INDICATES THAT IT IS OUT OF THE QUESTION FOR SOME MARGINALLY FAVORABLE CONDITIONS TO DEVELOP ACROSS OUR SOUTHERN TIER, BUT NOTHING WORTH A SPECIFIC MENTION AT THIS TIME. THE MORE WIDESPREAD ACTIVITY WILL MOVE OUT OF SOUTHEAST MICHIGAN EARLY SATURDAY MORNING, BUT SCATTERED SHOWERS WILL LINGER AROUND THE NORTHERN PERIPHERY OF THE UPPER LOW AND IN THE VICINITY OF THE SURFACE LOW. A THUNDERSTORM CANNOT BE RULED OUT HERE EITHER, BUT ONCE AGAIN VERTICAL THERMO PROFILES LOOK TO BE MARGINAL. SHORTWAVE RIDGING WILL BUILD IN ON SUNDAY, SUPPORTING A PREDOMINANTLY DRY FORECAST, WITH ONLY A FEW LINGERING SHOWERS POSSIBLE EARLY IN THE MORNING BEFORE THE SURFACE TROUGH AXIS SHIFTS SOUTH OF THE CWA. CLOUDS AND PRECIPITATION WILL SUPPORT A DECLINE IN TEMPERATURES THROUGH THE WEEKEND, WITH HIGHS GRADUALLY FALLING THROUGH THE 70S. ATTENTION FOR SUNDAY NIGHT THROUGH MONDAY NIGHT THEN TURNS TO THE SHORTWAVE ENERGY PROPAGATING THROUGH LONGWAVE TROUGH OVER THE EAST PACIFIC TODAY, PASSING THROUGH 140 AND 130W THIS AFTERNOON. THIS ENERGY WILL ZIP THROUGH CANADA THIS WEEKEND. THE ASSOCIATED SURFACE LOW WILL WILL TRACK ACROSS SOUTHERN ONTARIO AND QUEBEC ON SUNDAY, WITH THE ATTENDANT COLD FRONT FORECAST TO MOVE THROUGH ON SUNDAY NIGHT. THIS WILL RESULT IN TEMPERATURES FALLING TO CLIMATOLOGICAL NORMALS ON MONDAY AND MONDAY NIGHT, OR HIGHS OF 45 TO 55 AND LOWS OF 25 TO 35 (COLDER NORTH/WARMER SOUTH). THE CONCERN HERE LIES WITH POTENTIAL IMPACT TO AGRICULTURAL INTERESTS AS THE PROLONGED PERIOD OF RECORD WARMTH MEANS THE GROWING SEASON HAS ALREADY STARTED IN SE MICHIGAN. FROST/FREEZE HEADLINES WILL THEREFORE BE ISSUED AS NECESSARY GOING FORWARD. AS IT STANDS, THE CONSENSUS CONTINUES TO TREND COLDER FOR MONDAY NIGHT, WHILE THE MEX SUGGESTS TEMPERATURES SOLIDLY IN THE MID TO UPPER 20S. CONFIDENCE IN TEMPS THAT LOW, HOWEVER, IS ACTUALLY FAIRLY LOW GIVEN THE VERY WARM SOIL TEMPS, WARM LAKE TEMPERATURES, AND LACK OF SNOWPACK UPSTREAM. THEREFORE, WHILE THE CURRENT FORECAST IS COLDER THAN BLENDED GRIDS, THEY REMAIN AT OR ABOVE THE CONSENSUS. && .MARINE... MODEST EASTERLY WINDS WILL PERSIST INTO TONIGHT IN WAKE OF WEAK COLD FRONT...WHICH HAS SAGGED SOUTH INTO LOWER MICHIGAN. THIS BOUNDARY WILL HELP PRODUCE A FEW SHOWERS OR THUNDERSTORMS...BUT OTHERWISE QUIET AND STABLE CONDITIONS WILL EXIST THROUGH TONIGHT. APPROACHING LOW PRESSURE WILL BRING A GOOD CHANCE OF THUNDERSTORMS LATE FRIDAY INTO FRIDAY NIGHT WITH SOME ACTIVITY MOST LIKELY LINGERING INTO THE WEEKEND AS WELL. WINDS AND WAVES WILL REMAIN RELATIVELY CALM DURING THIS PERIOD. && .CLIMATE... RECORD HIGH TEMPERATURES TODAY THROUGH FRIDAY: DETROIT THU 3/22 81 IN 1938 FRI 3/23 73 IN 1994 ALL-TIME RECORD HIGH FOR MARCH: 84 SET ON 3/21/2012 FLINT THU 3/22 82 IN 1938 FRI 3/23 71 IN 1994 ALL-TIME RECORD HIGH FOR MARCH: 86 SET ON 3/21/2012 SAGINAW THU 3/22 82 IN 1938 FRI 3/23 74 IN 1938 ALL-TIME RECORD HIGH FOR MARCH: 87 SET ON 3/21/2012 && .AVIATION...ISSUED 121 PM EDT THU MAR 22 2012 //DISCUSSION... WITH A STRONG RIDGE OF HIGH PRESSURE REMAINING OVER THE AREA INTO TONIGHT...CONDITIONS WILL REMAIN CLEAR BELOW 10K FT...WITH CIRRUS THICKENING WITH TIME. A COLD FRONT WILL SAG INTO SOUTHEAST MICHIGAN THIS AFTERNOON AND LINGER INTO TONIGHT. THE POTENTIAL DOES EXIST FOR A FEW THUNDERSTORMS TO DEVELOP ALONG THIS FRONT FOR FNT/MBS...BUT LIMITED CONFIDENCE IN TIMING/COVERAGE WILL PRECLUDE A SPECIFIC MENTION AT THIS TIME. SHOWER/THUNDERSTORM CHANCES WILL INCREASE BY THE END OF THE FORECAST PERIOD...BUT WILL MAINTAIN VFR CIGS THROUGH 18Z...ANTICIPATING BETTER COVERAGE OF CONVECTION TO HOLD OFF UNTIL AFTER 18Z (AND AFTER 00Z FRIDAY EVENING IN SOME CASES). //DTW THRESHOLD THREATS... * NONE. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...DG LONG TERM....99 MARINE.......DG CLIMATE......DG AVIATION.....DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 22, 3:50 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 350 PM EDT THU MAR 22 2012 MIZ047>049-053>055-060>063-068>070-075-076-082-083-230845- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 350 PM EDT THU MAR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...PRIMARILY SOUTH OF I-69 LATE TODAY...AND ACROSS ALL OF SOUTHEAST MICHIGAN TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE LOCALLY HEAVY RAIN AS THEY DRIFT EAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SATURDAY AS LARGE UPPER LEVEL LOW TRACKS THROUGH THE SOUTHERN OHIO VALLEY. THERE IS A CHANCE FOR FROST OR FREEZING TEMPERATURES MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-230845- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 350 PM EDT THU MAR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY TRACK EAST AT 5 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SATURDAY OVER THE SOUTHERN THIRD OF LAKE HURON...LAKE ST CLAIR...AND LAKE ERIE...AS LARGE UPPER LEVEL LOW TRACKS THROUGH THE SOUTHERN OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF/DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Mar 22, 3:29 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 329 PM EDT THU MAR 22 2012 MIZ068>070-075-076-082-083-222130- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 329 PM EDT THU MAR 22 2012 SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON ACROSS THE AREA. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS. THE SCATTERED THUNDERSTORMS WILL LIKELY PERSIST INTO THE EVENING. CONSIDINE
Special weather statement, Mar 22, 3:43 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 343 PM EDT THU MAR 22 2012 MIZ069-222045- OAKLAND- 343 PM EDT THU MAR 22 2012 ...SPECIAL WEATHER STATEMENT... AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF PONTIAC...MOVING SOUTH AT 5 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... ROCHESTER BY 410 PM EDT... PONTIAC BY 440 PM EDT... TROY BY 445 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SC
Special weather statement, Mar 22, 5:01 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 501 PM EDT THU MAR 22 2012 MIZ068-075-222200- LIVINGSTON-WASHTENAW- 501 PM EDT THU MAR 22 2012 ...SPECIAL WEATHER STATEMENT... AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF PINCKNEY...MOVING NORTHEAST AT 10 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... PINCKNEY BY 540 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SC
Special weather statement, Mar 22, 5:26 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 526 PM EDT THU MAR 22 2012 MIZ069-075-076-222200- OAKLAND-WASHTENAW-WAYNE- 526 PM EDT THU MAR 22 2012 ...SPECIAL WEATHER STATEMENT... AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTH OF NOVI THIS STORM WAS NEARLY STATIONARY. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL IMPACT... NORTHVILLE AND SALEM BY 600 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. DUE TO THE SLOW MOVEMENT OF THIS STORM...PROLONGED HEAVY RAIN WILL LEAD TO PONDING OF WATER ON AREA ROADS. SC
Special weather statement, Mar 22, 5:52 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 552 PM EDT THU MAR 22 2012 MIZ068-222300- LIVINGSTON- INCLUDING THE CITY OF...HOWELL 552 PM EDT THU MAR 22 2012 SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH 7 PM BEFORE DIMINISHING. SOME OF THESE STORMS WILL CONTINUE TO PRODUCE TORRENTIAL RAIN...SMALL HAIL AND WIND GUSTS UP TO 40 MPH. PONDING OF WATER WILL OCCUR ON AREA ROADS. CONSIDINE
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 6:22 PM EDT | Areal Flood Advisory | DTX | Livingston | 3 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.